As you probably know, methotrexate is a chemo drug and, yeah, it can have those side effects. I think that some people seem to tolerate it better than others. It made me terribly sick and my rheumatologist said I had to stay on it until I just couldn't tolerate it anymore.
I hope they're giving her some form of folic acid to take? That is important and some folks say it helps with the side effects. Also, did they start her right off at 20 mg. or have you worked up to that dosage? It seems a high dosage to start. My rheum. started me lower and gradually increased. Is she taking the pills or the injections? I know there's been a shortage of the injectable mtx. but it is easier on the GI tract.
Methotrexate works best when it's used with a second drug, from what they told me. I was taking mtx. and plaquenil. Is she taking plaquenil, too? That can cause some mild GI upset.
Originally Posted by Cat n Potato
I am new here
and I am glad there is a forum on autoimmune disease.
My 15 yo daughter has mixed connective tissue disorder and is taking methotrexate 20 mg once a week. We are still fairly new with this diagnosis so I need all the information or suggestions I can get as I worry sometimes that we are ignoring something important. Recently, she's been having tummy problems. She complains her tummy gurgles, is nauseous, vomited once, gets cramps and she also has wet, runny faeces (every now and then but hasn't completely resolved). Not sure if it is the Methotrexate doing this or some other disease related to her disorder. She's been to her GP both times these happened (in a space of 4 weeks) and her doctor put it down to just a tummy bug/diarrhoea. Second time though Dr ordered stool samples - no results yet. Am I worrying too much or can anyone suggest what it might/could be given you are likely more experienced/knowledgeable than me about this disorder?